Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Resurfacing seizures, frequent dizziness, anxiety after starting acute RA. Had been seizure free since childhood. Is it due to HCQS?

My friend has been taking HCQS 200 mg daily for acute rheumatoid arthritis for the last 5 months, along with methrotrexate 75 mg twice a week.. She is 57, and has a history of epileptic seizures from the age of 12 which was contriolled with medication over a long period and then tapered off. She has been seizure free for about 20 years without medication. However in the last 3 months she has had several seizures and frequently complains of dizziness , anxiety , or just feeling odd . Is there any possibility that she is having an adverse reaction to the HCQS?
Asked On : Fri, 12 Oct 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Recurrent seizures need to be evaluated. They are most likely not related to HCQ treatment.

MRI brain-epilepsy protocol and EEG tests would be useful in finding out the cause of her seizures. These tests can be done after consulting a neurologist.

Methotrexate 75 mg twice a week (150 mg per week) is very high dose. Please check with her rheumatologist about this dose.

I hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My blog:
Answered: Tue, 17 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor